Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 200, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2000, 4:21 PM CDT for Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2000, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 24, 2000, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Livingston Parish, LA, Saint Helena Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 242125 SVRNEW LAC063-091-242200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 421 PM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA * UNTIL 500 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS 7 MILES NORTHWEST OF MONTPELIER....MOVING SOUTHWEST AT 10 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW? ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT THU AUG 24 2000 PRECIPITATION COVERAGE HAS BEEN MORE LIMITED ACROSS THE FORECAST AREA THIS AFTERNOON AND THIS TREND SHOULD CONTINUE THROUGH THE NEXT COUPLE OF DAYS. MID/UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHERN CONUS RECENTLY HAS SHIFTED WESTWARD AND WAS CENTERED OVER TX AND OK THIS MORNING. MODELS SIMILAR IN CONTINUING TO RETROGRADE THIS FEATURE ACROSS THE CENTRAL AND SOUTHERN PLAINS AND ROCKIES DURING THE PERIOD WHILE AMPLIFYING AN UPPER TROUGH OVER THE EASTERN U.S. MODELS CONTINUE TO ADVERTISE DRIER AIR WORKING ITS WAY ACROSS THE AREA INTO FRIDAY WITH PRECIPITABLE WATERS VALUES FALLING TO AROUND 1.50 INCHES AND MEAN LAYERED RH VALUES TO AROUND 50 PERCENT BEFORE REBOUNDING SOMEWHAT ON SATURDAY IN ADVANCE OF A WEAK SURFACE TROUGH/FRONT MOVING INTO THE SE U.S.. ALTHOUGH ATMOSPHERE FORECAST TO BE DRIER ACROSS THE AREA ON FRIDAY...HAVE OPTED TO LEAVE WIDELY SCATTERED CONVECTION IN THE FORECAST AS SHORTWAVE CURRENTLY MOVING THROUGH THE MID MS VALLEY MOVES AROUND THE RIDGE AND ACROSS THE FORECAST AREA FRIDAY AND FRIDAY NIGHT. LOW LEVEL FLOW FORECAST TO BECOME MORE SOUTHERLY FRIDAY AFTERNOON WHICH SHOULD HELP SET UP A WEAK SEA BREEZE. REMNANTS OF DEBBY NOW GENERALLY FORECAST TO MOVE W ACROSS THE GULF...THEREFORE PLAN TO HAVE ONLY ISOLATED TO WIDELY SCATTERED DIURNAL CONVECTION EACH DAY DURING THE EXTENDED PERIOD OF THE FORECAST. MCB 71/95/71/94 0212 BTR 73/93/73/93 0212 MSY 75/93/75/93 0212 GPT 73/93/73/93 0212 .NEW...NONE LA...NONE. MS...NONE. 11
In the hours before
Special weather statement, Aug 24, 10:25 AM CDT, 5 hours 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241800- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1025 AM CDT THU AUG 24 2000 A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS...THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:20 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 40 min |
| Aug 24, 4:01 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 29 min |
| Aug 24, 5:00 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 30 min |
| Aug 24, 5:58 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.